Dapsone-induced methaemoglobinemia in a pregnant lady with l
Published in the Oxford Medical Case Reports, the authors report a case of dapsone-induced methemoglobinemia in a pregnant mother with multibacillary leprosy who presented with fever, productive cough and cyanosis of 2 days duration 2 weeks after multidrug therapy was commenced.

On examination, she had central cyanosis with low oxygen saturation (SpO2 = 84–88%). Arterial blood gas analysis showed PO2 of 111 mmHg and SO2 of 98 mmHg. Patient was administered 100% oxygen inhalation, but there was no improvement in cyanosis.

Vitamin C (1000 mg/day) was prescribed. Dapsone was replaced by ofloxacin 200 mg twice daily. There was a gradual increase in SpO2 level. She delivered a healthy baby.

Major takeaway:-
Clinicians should be aware of the side effects of dapsone and know how to promptly manage any undesirable events. Ofloxacin is a safe and feasible alternative in replacement of dapsone in pregnancy.

Read in detail here: https://pxmd.co/pL6qG
3 shares
Like
Comment
Share